MAUDE Adverse Event Report: AESCULAP AG DET.RONGEUR STANDARD 150UP 3.0/180MM; BONE PUNCHES, RONGEURS

AESCULAP AG DET.RONGEUR STANDARD 150UP 3.0/180MM; BONE PUNCHES, RONGEURS
Model Number FH913B
Medical Device Problem Codes Material Erosion (1214); Peeled/Delaminated (1454); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.(b)(4).
 
Event or Problem Description
It was reported that there was an issue with a rongeur.According to the complaint description the surface quality changed.After 9 times of preparation the coating dissolves and the surface condition has changed.There are also unevennesses in the material.Found prior to use.There was no patient harm.Additional information was not provided nor available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2020-00457 (b)(4), 9610612-2020-00459 (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was available for investigation.The device history records have been checked for all available lot numbers and found to be according to the specification, valid at the time of production.There are no further complaints registered against the same lot numbers.Based on the information available as well as a result of our investigation the root cause of the failure is most probably related to an insufficient usage, and in case of the friction found on the sliding surface by insufficient lubrication.The signs of friction and scratches found on the surface/coating are signs for the contact of the surface with other instruments or other hard surfaces during the reprocessing or the usage of the rongeurs.Regarding the described issues with fibres coming from the gauze used for intra-operative cleaning we want to inform, that gauze is not suitable for such a cleaning, as edges coming from the geometry of the mouth are part of the design and are not avoidable.There is no indication for a material defect or manufacturing failure on the basis of the device history records.Based on the investigations and results of the 8d report no capa is necessary.
 
Event or Problem Description
The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2020-00457 ((b)(4)- fh914b), 9610612-2020-00458 ((b)(4)- fh913b), and 9610612-2020-00459 ((b)(4)- fh912b).

Brand Name
DET.RONGEUR STANDARD 150UP 3.0/180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10480175
Report Number9610612-2020-00458
Device Sequence Number2630840
Product Code HTX
UDI-Device Identifier04046964608414
UDI-Public4046964608414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFH913B
Device Catalogue NumberFH913B
Device Lot Number52564525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1